MAUDE Adverse Event Report: BAUSCH + LOMB, INC 25G BI-B POSTERIOR ELITE W MF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC 25G BI-B POSTERIOR ELITE W MF; UNIT, PHACOFRAGMENTATION
Model Number SE5425MVB
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Vitreous Hemorrhage (2143)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded after surgery, and is therefore not available for evaluation.Manufacturing and sterilization records for this lot were reviewed and found to be acceptable.The self-sealing ability of a sclerotomy wound is affected by wound architecture, scleral tunnel length, scleral elasticity, wound apposition by residual vitreous, surface tension of a gas bubble, and intraocular pressure.Leakage from sclerotomies is more likely in highly myopic eyes with low scleral rigidity, in eyes with scarred conjunctiva or sclera from previous surgery, in marfan''s syndrome, and in young children.Partial fluid-air exchange may help reduce wound leak from the sclerotomies until fibrin seals the wounds.Procedure causality is "probable".The surgeon will suture 25-gauge sclerotomy sites henceforth.The investigation is ongoing.
 
Event or Problem Description
A user facility reports performing a vitrectomy using stellaris elite 25g posterior pack due to a post-op vitreous hemorrhage.Right after surgery, the patient was stable without any leakage/ bleeding, normal iop pre-op and right after surgery.No sutures were used.There were no complications during surgery, no post-op inflammation/ infection.No post-op trauma to the eye.The next day in clinic the surgeon noticed a problem with the intraocular pressure.The surgeon found the patient had post-op, sub-conjunctival bleeding around the infero-temporal site, and active leaking at the sup-temporal sclerotomy area where fluid is leaking through the superior-temporal conjunctival incision.The iop was 8).Air-fluid exchange was performed.The leaks stopped after partial air-fluid exchange.The patient outcome is normal intraocular pressure.
 
Additional Manufacturer Narrative
Manufacturing and sterilization records were reviewed and found to be acceptable.The product root cause could not be determined as the sample was not returned and evaluated.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.There is currently a capa opened on this product for leaking valves.The investigation is complete.

Brand Name
25G BI-B POSTERIOR ELITE W MF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
MDR Report Key13573257
Report Number0001920664-2022-00022
Device Sequence Number19924249
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775(17)230228
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberSE5425MVB
Device Lot Number222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown